Don’t let your doctor start you up on this risky painkiller

It’s the incredibly risky drug given out like candy canes to people suffering from back and shoulder pain, injuries, and even toothaches.

Your doctor may tell you it’s safe or even non-addictive.
But for the untold number of patients who have been unable to quit the synthetic opioid tramadol without terrible withdrawal symptoms… who have landed in the ER after using it… and who have died… there’s an altogether different story emerging.

One expert describes taking the drug as a “roll of the dice,” as different people metabolize it in different ways. For those who covert it to an opioid compound in the liver immediately, it can hit like a ton of bricks.

And along with the dangers inherent in taking any opioid, tramadol also acts in a similar way to certain antidepressants — and carries the same risks. You could say it’s double trouble.

So, if you or a loved one are currently taking this medication (it goes under various brand names that I’ll give you in a minute), there are some very serious warnings you need to hear right away.

Because if you aren’t aware of the path of death and destruction tramadol has left in its wake, you might not realize exactly how dangerous it can be to take.

‘Two drugs in one’


Pat tried — with her doctor’s help — to taper off of a low dose of tramadol. After seven weeks of withdrawal, it’s been what she describes as “pure hell,” complete with panic attacks, high blood pressure, insomnia, serious problems with her vision, and an inability to function.

A month after stopping tramadol, Arika was still suffering from anxiety, panic attacks, muscle pain, and extreme fatigue. As she put it, “Just making it through the day feels like a battle.”

Another patient, who was prescribed tramadol for shoulder pain, sought out the help of Dr. David Juurlink, head of the Division of Clinical Pharmacy at the University of Toronto, for symptoms he was still suffering three months after quitting the drug. They included “debilitating insomnia,” shakes, and exhaustion.

If those aren’t clear descriptions of a highly addictive drug, I don’t know what is. And yet when the FDA first approved it in 1995, the agency said it had a “low potential” for addiction!

But it gets worse — because as bad as it is trying to stop using tramadol, taking it along with an antidepressant could easily amount to a lethal cocktail.

Unbelievably, it seems that some doctors are simply unaware that combining these two drugs can cause a fatal condition called “serotonin syndrome,” in which high levels of serotonin in your body quickly leads to muscle twitches, confusion, tremors, seizures… and death.

As Dr. Juurlink explains it, both tramadol and certain antidepressants up serotonin levels in your brain. In addition, your liver converts tramadol into an opioid, making it in effect “two drugs in one.” And adding an antidepressant to the mix turns it into a kind of triple whammy.

Since tramadol has been around for some time now, you’ll find it under a variety of brand names and drug combos, some of which include:

  • Conzip,
  • Ultracet,
  • Ultram,
  • Ultram ER, as well as a host of generics

To find out if any drug you’re prescribed contains it, you should always double check with your doctor or pharmacist.

As many, many patients have learned the hard way, you should never stop this drug suddenly — no matter how low a dose you’re on. Discontinuing this med must be done slowly, carefully and under a doctor’s supervision.

And if your doctor tries to give you an Rx for it, run, don’t walk, in the other direction!

“Tramadol plus sertraline could be deadly cocktail” Joe Graedon, November 27, 2017, The People’s Pharmacy, peoplespharmacy.com